Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

elevated lfts's

tarheelgirlttarheelgirl Posts: 473
edited 06/11/2012 - 8:46 AM in Pain Medications
I am wondering if anyone has had elevated liver enzymes from their narcotics? I'm nervous b/c I've been on narcotic therapy about 3 years now (different ones...Percocet, Fentanyl, ms contin...currently switching from Kadian which is a high copay back to oxycontin 40mg three times a day and oxycodone 20mg IR every 6 hours for breakthru)...so I don't take anything with Tylenol now. However, I had a bad cold/flu and took nyquil about 5-6 days straight before having my labs drawn. I just had a complete lab panel done at an endocrinologist a few weeks ago due to my Reglan (for constipation) shooting my prolactin level way up. My lft's were normal then.

Do you think the nyquil could have caused the (hopefully temporary) rise in lft's??? I have to have them repeated in one month and I am really scared. My doctor said he felt it was from the narcotics. Either way, I am just plain nervous about it. I forgot to tell my docytor about the nyquil b/c I diddn't remembver until after he left (house visit)...my hubby helped remind me of it. He said he was running a Hep C screen on me now...which I don't believe I have....I guess as a precaution.

I also take soma, ativan, ambien, reglan, nuvigil. I think that is it. Please tell me the nyquil could have done this!! I know all our meds are metabolized by our livers, but I know some have been on narcotics a lot longer than I have without liver trouble! thanks!


  • I've been on numerous prescriptions that effect the liver. My liver enzymes were elevated about 4 or 5 years ago and eventually fell back in line. Mine are currently on the high side again. I submit to quarterly blood work since the elevated result years ago. I'm sure your doctor will keep an eye on things and may make recommendations/changes to get things under control. It takes many years before any real damage will occur, so just be prepared that you may need to make some adjustments.

  • Thanks so much Dave. I needed that answer. So, just one set of bad numbers isn't the "end all" I guess. I'm just praying it was the few days of nyquil I was taking that has tylenol, alcohol (I never drink) mixed with my normal narcotic regimine.

    Thanks a lot for answering. I really appreciate it.
  • I'm sorry to hear this but hopefully next months blood work will be normal. I took antibiotics before and put my LFT's high and had to stop taking them and all is back to normal for me. I try to stay away from Tylenol and drink a lot of water to flush the meds out. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
Sign In or Register to comment.